Puerto Rico, 2005Heavy Rain in Puerto Rico, September 11, 2005
September 11, 2005 · NWS SJU · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Sep 11, 6:45 AM AST, 5 hours 50 minutes earlier.
Area forecast discussion, Sep 11, 6:45 AM AST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
645 AM AST SUN SEP 11 2005
.DISCUSSION...
AS THE NIGHT WENT BY...SHOWERS WERE ON THE INCREASE ACROSS THE LOCAL
AREA...BUT PARTICULARLY OVER THE COASTAL WATERS. ALL THIS WEATHER
CAN BE ATTRIBUTED TO A BROAD TROPICAL WAVE MOVING WESTWARD ACROSS
THE EASTERN CARIBBEAN. BASED ON SATELLITE PICTURES AND LATEST
QUICKSCAT PASS...THE WAVE AXIS IS NEAR 64 WEST EARLY THIS MORNING.
MOISTURE ASSOCIATED WITH WAVE WILL COMBINE WITH THE DIURNAL HEATING
AND THE TOPOGRAPHY TO PRODUCE ANOTHER ACTIVE WEATHER DAY ACROSS THE
LOCAL ISLANDS. ANY INTENSE SHOWER OR THUNDERSTORM WILL BE CAPABLE OF
PRODUCING HEAVY RAIN LEADING TO URBAN AND STREAM FLOODING.
THE WAVE IS EXPECTED TO EXIT THE LOCAL AREA THIS EVENING. BY EARLY
MONDAY...A LESS HUMID A MORE STABLE ATMOSPHERE WILL GRIP THE LOCAL
ISLANDS...FOR THE BEGINNING OF THE WORK WEEK...WITH ONLY ISOLATED TO
SCATTERED DIURNALLY INDUCED ACTIVITY EXPECTED EACH DAY. HOWEVER...
THE GFS MODEL IS SHOWING A SLIGHT INCREASE IN MOISTURE EARLY
TUESDAY...SO WE WILL PROBABLY SEE A FEW MORE SHOWERS ACROSS THE
U.S.VIRGIN ISLANDS AND THE EASTERN SECTORS OF PUERTO RICO DURING THE
NIGHT PERIOD AND EARLY MORNING HOURS.
LOOKING AHEAD...NO MAJOR CHANGES ARE EXPECTED IN THE WEATHER
PATTERN. THE TYPICAL TRADE WINDS WILL PREVAIL ACROSS THE LOCAL
REGION. AS A RESULT...AVAILABLE MOISTURE WILL COMBINE WITH THE LOCAL
EFFECTS EACH AFTERNOON...TO PRODUCE SOME CLOUDINESS...SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS OVER PARTS OF THE LOCAL ISLANDS
AND EACH NIGHT...SCATTERED SHOWERS OVER THE COASTAL WATERS AND EAST
COASTAL SECTIONS. THE TROPICAL WAVE NEAR 37 WEST EARLY THIS MORNING
IS FORECAST BY MODEL GUIDANCE TO ARRIVE NEXT SUNDAY.
&&
.MARINE...SMALL TO MODERATE NORTH NORTHEAST SWELLS WILL CONTINUE TO
AFFECT THE REGIONAL WATERS...INCLUDING THE MONA AND ANEGADA PASSAGES
TODAY. GENERALLY EXPECT WINDS OF 20 KNOTS OR LESS AND WAVE HEIGHTS
OF 5 FEET OR LESS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 92 78 92 78 / 50 20 20 30
STT 89 79 89 79 / 50 20 20 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&
24
Hazardous weather outlook, Sep 11, 6:30 AM AST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST SUN SEP 11 2005
PRZ001>013-AMZ710>750-121030-
630 AM AST SUN SEP 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.DAY ONE...TODAY AND TONIGHT
A TROPICAL WAVE WILL PASS ACROSS THE LOCAL AREA TODAY AND TONIGHT
PRODUCING CLOUDINESS...SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL
ISLANDS AS IT PASSES...ESPECIALLY IN THE AFTERNOON HOURS. ANY
INTENSE SHOWER OR THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY
RAIN LEADING TO URBAN AND STREAM FLOODING. IT IS POSSIBLE THAT
ISOLATED AREAS WILL HAVE SUFFICIENT RAINFALL ACCUMULATION LEADING TO
FLASH FLOOD TYPE FLOODING.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
VIZ001-002-AMZ710>730-121030-
630 AM AST SUN SEP 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.DAY ONE...TODAY AND TONIGHT
A TROPICAL WAVE WILL PASS ACROSS THE LOCAL AREA TODAY AND TONIGHT
PRODUCING CLOUDINESS...SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL
ISLANDS AS IT PASSES...ESPECIALLY IN THE AFTERNOON HOURS. ANY
INTENSE SHOWER OR THUNDERSTORM WILL BE CAPABLE OF PRODUCING HEAVY
RAIN LEADING TO URBAN AND GUT TYPE FLOODING. IT IS POSSIBLE THAT
ISOLATED AREAS WILL HAVE SUFFICIENT RAINFALL ACCUMULATION LEADING TO
FLASH FLOOD TYPE FLOODING.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
Heavy Rain, San Juan and Vicinity
- When
- September 11, 12:35 PM AST to 2:30 PM AST
- Where
- San Juan and Vicinity County, San Juan
- Reported by
- EMERGENCY MANAGER
Urban flooding was reported along Baldorioty de Castro Avenue in Santurce and Isla Verde, and in the San Jose sector of Rio Piedras.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Texas, September 11, 20051 injured · 1 event
- Flash Flooding in Texas, September 11, 20053 events
- Hail and Damaging Wind in Kansas, September 11, 20051 in hail · 2 events
- Damaging Winds in Texas, September 11, 200550 kt wind · 2 events
- Flash Flood in Texas, September 11, 20051 event
- Heavy Snow in Montana, September 11, 20051 event
- Heavy Snow in Montana, September 11, 20051 event
- Flash Flood in Texas, September 11, 20051 event
- Rip Current in Florida, September 11, 20051 event
- Flash Flood in Texas, September 11, 20051 event
- Heavy Rain in Florida, September 11, 20051 event
- Hail in Nebraska, September 11, 20051 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5475808.